Alert archive / New York / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 16, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at May 15, 2018, 1:55 PM EDT for 4 counties in New York. It was in force for 50 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 15, 2018, 1:55 PM EDT (17:55 UTC)
- Expired
- May 15, 2018, 2:45 PM EDT
- In force
- 50 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Columbia County, NY, Dutchess County, NY, Greene County, NY, Ulster County, NY
The radar
The Albany radar (KENX), 54 km from the middle of the area, began a volume at 17:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 15, 2:25 PM EDT | TSTM WND DMG | 4 Ne Woodstock, NY | TREE AND WIRES DOWN ON ROUTE 212 AT PINE LANE BLOCKING BOTH LANES |
| May 15, 2:29 PM EDT | TORNADO | 1 Wnw Saugerties, NY | EF1 TORNADO CONFIRMED NEAR SAUGERTIES, NY. MAXIMUM ESTIMATED WIND WAS 90 MPH. |
| May 15, 2:42 PM EDT | TSTM WND DMG | 3 Nw Clermont, NY | TREE AND WIRES DOWN ON VIEWMONT RD. TOWN OF GERMANTOWN |
| May 15, 2:45 PM EDT | TSTM WND DMG | 2 Wnw Saugerties, NY | TREES BLOCKING SOUTHBOUND EXIT RAMP OF I-87. |
| May 15, 2:45 PM EDT | HAIL 1.75 | 4 Wnw Saugerties, NY | |
| May 15, 2:45 PM EDT | HAIL 2.75 | 2 Ssw Clermont, NY | |
| May 15, 2:46 PM EDT | TSTM WND DMG | 2 Ese Clermont, NY | LARGE TREE DOWN ON WIRE |
| May 15, 2:48 PM EDT | HAIL 1 | Woodstock, NY | LASTED 3 TO 4 MINUTES |
| May 15, 2:50 PM EDT | HAIL 1.75 | 2 E Clermont, NY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 15, 1:03 PM EDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 5.9 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 932 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 259 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
864
WUUS51 KALY 151755
SVRALY
NYC021-027-039-111-151845-
/O.NEW.KALY.SV.W.0016.180515T1755Z-180515T1845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Albany NY
155 PM EDT TUE MAY 15 2018
The National Weather Service in Albany has issued a
* Severe Thunderstorm Warning for...
Northeastern Ulster County in east central New York...
Northern Dutchess County in east central New York...
Western Columbia County in east central New York...
Greene County in east central New York...
* Until 245 PM EDT.
* At 155 PM EDT, a severe thunderstorm was located near Phoenicia, or
11 miles southwest of Hunter, moving east at 55 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Lanesville and Mount Tremper around 200 PM EDT.
Hunter around 205 PM EDT.
Woodstock around 210 PM EDT.
Saugerties and North-South Lake Campground around 215 PM EDT.
Saugerties South around 220 PM EDT.
Catskill and Clermont around 225 PM EDT.
Hudson, Claverack, Livingston, Athens, Claverack-Red Mills and
Lorenz Park around 230 PM EDT.
Philmont around 235 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted, act quickly and move to a
place of safety inside a sturdy structure such as a basement or small
interior room.
For your protection move to an interior room on the lowest floor of a
building.
Please report hail size...damaging winds and reports of trees down to
the National Weather Service by email at Alb.Stormreport@noaa.gov...
On Facebook at www.facebook.com/nwsalbany or twitter @nwsalbany
&&
A Tornado Watch remains in effect until 800 PM EDT for east central
New York.
LAT...LON 4202 7453 4215 7453 4214 7450 4217 7445
4220 7452 4220 7453 4221 7453 4222 7452
4245 7369 4193 7360
TIME...MOT...LOC 1755Z 259DEG 50KT 4211 7439
HAIL...1.00IN
WIND...60MPH
$$
JEC1 follow-up statement
823
WWUS51 KALY 151813
SVSALY
Severe Weather Statement
National Weather Service Albany NY
213 PM EDT TUE MAY 15 2018
NYC021-027-039-111-151845-
/O.CON.KALY.SV.W.0016.000000T0000Z-180515T1845Z/
Ulster NY-Dutchess NY-Columbia NY-Greene NY-
213 PM EDT TUE MAY 15 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR NORTHEASTERN ULSTER...NORTHERN DUTCHESS...WESTERN COLUMBIA AND
SOUTHEASTERN GREENE COUNTIES...
At 212 PM EDT, a severe thunderstorm was located near Lanesville, or
near Hunter, moving east at 40 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
This severe storm will be near...
North-South Lake Campground around 225 PM EDT.
Saugerties and Saugerties South around 230 PM EDT.
Catskill and Clermont around 240 PM EDT.
Hudson, Claverack, Livingston and Claverack-Red Mills around 245
PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.
&&
A Tornado Watch remains in effect until 800 PM EDT for east central
New York.
LAT...LON 4202 7429 4228 7430 4229 7427 4245 7369
4193 7360 4196 7391
TIME...MOT...LOC 1812Z 262DEG 35KT 4212 7420
TORNADO...POSSIBLE
HAIL...1.50IN
WIND...60MPH
$$
JECWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 10:19 AM EDT, 3 hours 36 minutes earlier.
Area forecast discussion, May 15, 10:19 AM EDT, 3 hours 36 minutes before
Area Forecast Discussion National Weather Service Albany NY 1019 AM EDT Tue May 15 2018 .SYNOPSIS... Scattered showers and thunderstorms this morning will become more numerous this afternoon ahead of a cold front, some of which could be severe. High pressure will expand into the region Wednesday and Thursday, as a frontal system becomes nearly stationary south of the region. Some showers may occur across southern areas, with mainly dry conditions expected elsewhere. The front will return north as a warm front Friday into Saturday, bringing increasing chances for showers. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Enhanced Risk for Severe Thunderstorms for areas south of Interstate 90 in NY, and near and south of I-90 in western MA for this afternoon... As of 1015 AM EDT, line of showers and weakening thunderstorms are currently moving into the Greater Capital District and Schoharie valley this morning. This line, with more stratiform type showers north of the District, will continue to push through the area over the next hour or two. Movement is fairly quick, so there will be plenty of time to destabilize behind it for additional strong to severe storms to take shape. Latest HREF members show a strong line of convection with bowing segments moving quickly through the region between 18-22Z. So please stay abreast of the latest forecast and updates throughout the day... Prev Disc...As of 610 AM EDT, areas of low clouds/fog have expanded into portions of the mid Hudson Valley, NW CT, and the Berkshires, as well as SE VT. Elsewhere, skies remain partly/mostly sunny. Temps range from the upper 40s/lower 50s across the Adirondacks, with mid 50s to lower 60s farther south and east, warmest close to the Capital District of NY. A cluster of showers and embedded thunderstorms was approaching the western Adirondacks and central NY. This was in association with the leading edge of a low level jet max, with H850 winds of 30-40+ KT across the Ohio Valley and southern Great Lakes. As this low level jet impinges on the region, expect the remnants of these showers/thunderstorms to move across the southern Adirondacks between 8-11 AM. The southern edge of these showers/storms may reach into the Saratoga Region and Mohawk Valley, as well as southern VT. Additional elevated convection could even develop as far south as the immediate Capital Region during this time as well, although confidence is greater for showers/storms to the north. During the midday hours, a strong mid level disturbance currently translating east across eastern IL into Indiana will be absorbed into a fast midlevel flow regime. The flow is zonal to slightly cyclonic with weak height falls forecast. At the surface, the cold front will be located just northwest of the local forecast area and will push through the forecast area by the early evening. The location of the cold front may be modulated by morning convective activity which is expected to be most widespread across zones north and west of the Capital District. Partial clearing still appears likely ahead of the front, especially south and east of the Capital District. South/southwesterly flow in advance of the front will strengthen, ushering in dewpoints in the lower to possibly mid 60s. A plume of steep midlevel lapse rates in the 6.5 to 7.5 C/km range looks to advect into the area during midday through early afternoon, coincident with the prefrontal airmass. Assuming these factors come together without much hindrance from this morning's convective debris clouds or marine layer clouds, a corridor of respectable instability should exist from the Schoharie Valley, Capital District, and southern Vermont and points south and east with 1000 to 2000 J/kg SBCAPE by early afternoon. This corridor will be juxtaposed with 50-60 kt deep- layer shear. All this points to a window for a severe thunderstorm threat in the afternoon to early evening. CAMs suggest potential for one or more bowing segments along the front with the greatest threat between roughly Noon and 7 pm. Damaging winds are expected to be the main threat with bowing segments, but should any discrete activity organize ahead of the front, an isolated supercell or two is not out of the question which could contain large hail (given steep midlevel lapse rates and midlevel dry air) and result in an isolated tornado (given strong low-level speed shear and contingent upon a backed wind component due to local terrain effects). The Storm Prediction Center has maintained an area of Enhanced Risk for Severe Thunderstorms for areas south of the I-90 corridor in NYS, and near and south across Berkshire CO MA. An area of Slight Risk for Severe Thunderstorms extends to areas just north of I-90 in NYS, and into extreme southern VT. && .SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/... The severe weather threat quickly diminishes with the frontal passage early this evening, and a drying trend should take hold with high pressure nosing in from the north. Clouds and lingering showers/sprinkles may be a bit more prevalent south of I-90 with the front stalling just south of the area, especially through midnight. Lows are expected to still be several degrees above normal as the postfrontal airmass is not all that cold, with mainly 50s expected, except for some upper 30s to mid 40s across portions of the southern Adirondacks. Patchy dense fog could develop as well. Low level weak south-southeasterly flow develops Wednesday as the surface high shifts eastward. This could result in more marine clouds and perhaps a few showers up into the Mid Hudson Valley/SE Catskills and northwest CT. Elsewhere, a mainly pleasant day is expected with highs near normal, generally ranging from the lower/mid 70s in valley areas north of I-90, and 65-70 to the south and east where more clouds, some spotty precip, and a cooler marine layer may become established. For Wednesday night-Thursday, the effects of a stalled frontal boundary to our south should keep some clouds, and perhaps isolated showers across the SE Catskills/mid Hudson Valley and Litchfield County CT, especially through Thursday morning, with more clearing to the north and west. A reinforcing frontal boundary will seep southward during Thursday. Expect Wednesday night lows to fall into the lower/mid 50s for most areas, with Thursday highs mainly in the 70s. Clouds and showers associated with the frontal boundary to the south may begin expanding northward late Thursday night. Otherwise, expect slightly cooler temperatures, with lows in the mid 40s to lower 50s, except possibly cooler across portions of the southern Adirondacks and southern VT. && .LONG TERM /FRIDAY THROUGH MONDAY/... Southern stream upper energy slowly lifts north through the period as mean northern stream upper troughing in eastern Canada aids in zonal confluent upper flow in eastern North America. The position of a W/E oriented old frontal boundary sets up, will determine the timing of onset of unsettled weather and what areas could see potentially heavy rain through the weekend. There is a consensus for the onset of steadier rain to be during the day Friday, perhaps later in the day. There is some indication in guidance/ensembles for a break in the rain between upper impulses in the Saturday night through Sunday Morning time frame before more steady rain overspreads the region. The resolving of upper impulses and associated forcing will likely change as we get nearer to the event. So, indicating rain likely Friday night through Saturday night. Then chances for rain gradually diminish through Sunday and Monday with the potential for the upper energy to move out. Included isolated thunderstorms in the southern half of the area for Saturday and Sunday depending on how far north the boundary gets and how far north a warm sector could get. && .AVIATION /14Z TUESDAY THROUGH SATURDAY/... Some high clouds across the region, some thin and not seen in observations. Some low clouds and fog are from the mid Hudson Valley into the Berkshires and there have been varying MVFR/IFR ceilings and visibilities at KPOU and KPSF. The varying MVFR/IFR at KPOU and KPSF will continue through about 13Z. There is an area of showers and isolated thunderstorms that is weakening as it moves east and is aimed for KGFL by around 14Z and should brush just north of KALB. Including VCSH at KGFL and KALB after 14Z with some possible intervals of MVFR visibilities and ceilings at KGFL between 14Z and 18Z. The more organized showers and scattered thunderstorms develop around KGFL and KALB around 18Z-19Z and a line of storms is expected to track through the rest of the region, affecting KPOU and KPSF somewhere around 20Z. Indicating TEMPO TSRA at all TAF sites for the 1 hour window of highest probability but later TAF issuances will refine the time window for the brief thunderstorms midday into afternoon. There could be some wind gusts of 30 Kt or better in any stronger thunderstorms. Ceilings will be MVFR prior to the showers and scattered thunderstorms and when the rain is occurring, conditions will be borderline MVFR/IFR and keeping the forecast MVFR until near term trends can be determined when the convection actually develops in our region. Once the showers and storms exit, ceilings and visibilities should rapidly improve to VFR, by or before sunset at KGFL, KALB but maybe more toward sunset at KPOU and KPSF. After sunset, winds should get near calm and depending on clearing and the wet ground, there could be some potential for fog late this evening and intervals of fog through the night. Indicating VFR but BCFG at KGFL, KPOU and KPSF, where light winds and wet ground favors fog development the most. Can add fog restrictions in later TAF issuances once we see how much rain falls around the TAF sites. Winds will be increasing from the south at around 10 Kt through midday but some gusts to 20 Kt possible at KALB and KPSF late this morning into the afternoon. Once showers and thunderstorms exit, winds shift to north and northwest at 10 Kt or less everywhere. Winds trend toward calm this evening. Outlook... Wednesday Night: No Operational Impact. NO SIG WX. Thursday: No Operational Impact. NO SIG WX. Thursday Night: No Operational Impact. NO SIG WX. Friday: Low Operational Impact. Slight Chance of RA. Friday Night: High Operational Impact. Likely RA. Saturday: Moderate Operational Impact. Likely RA. && .FIRE WEATHER... Scattered showers and isolated thunderstorms are expected this morning, especially north and west of the Capital District of NY. A cold front will push across the forecast area this afternoon, with warm and breezy conditions ahead of the front mainly south and east of the Capital District. It will be rather moist with RH values only dropping into the 55 to 65 percent range. Showers and thunderstorms will become likely in the afternoon hours before tapering off from northwest to southeast in the evening. RH values are expected to recover to 80-100 percent tonight, with light north to northwest winds mainly less than 10 mph. High pressure will result in a drying trend on Wednesday with temperatures near normal. Winds will be light out of the southeast, and may result in cooler conditions and more cloud cover/higher RH over the Mid Hudson Valley and northwest CT, where RH should fall to 55-65 percent in the afternoon. Elsewhere, RH should fall to 45-55 percent. && .HYDROLOGY... Showers and thunderstorms will be possible across the region through today ahead of a cold front. Some thunderstorms may contain locally heavy rainfall, especially this afternoon and evening from the Capital District on south. Total basin- average QPF today is expected to range from around 0.40 to 0.80 inches. While some river rises are possible, especially in flashier basins, main-stem river flooding is not expected. Also, ponding of water will be likely in low lying, poor drainage and urban areas with any heavier showers/thunderstorms. Mainly dry weather is expected for Wednesday and Thursday. The next threat for widespread rainfall should be Friday into Saturday. For details on specific area rivers and lakes, including observed and forecast river stages and lake elevations, please visit the Advanced Hydrologic Prediction Service /AHPS/ graphs on our website. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...None. NY...None. MA...None. VT...None. && SYNOPSIS...KL/Thompson NEAR TERM...KL/Thompson/JVM SHORT TERM...KL/Thompson LONG TERM...NAS AVIATION...NAS FIRE WEATHER...KL/Thompson HYDROLOGY...KL/Thompson
Hazardous weather outlook, May 15, 1:14 PM EDT, 41 minutes before
Hazardous Weather Outlook National Weather Service Albany NY 114 PM EDT Tue May 15 2018 NYZ032-033-038-042-083-161100- Northern Herkimer-Hamilton-Southern Herkimer-Northern Warren- Southeast Warren- 114 PM EDT Tue May 15 2018 This Hazardous Weather Outlook is for Herkimer, Hamilton and Warren Counties in eastern New York. .DAY ONE...This Afternoon and Tonight. There is a chance of thunderstorms through mid this afternoon. Thunderstorms are not expected to be severe. Thunderstorms are generally expected to track from the west, toward the east, at 35 to 45 mph. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. CTZ001-013-MAZ001-025-NYZ039>041-043-047>054-058>061-063>066-082-084- VTZ013>015-161100- Northern Litchfield-Southern Litchfield-Northern Berkshire- Southern Berkshire-Southern Fulton-Montgomery-Northern Saratoga- Northern Washington-Schoharie-Western Schenectady- Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany- Western Rensselaer-Eastern Rensselaer-Western Greene-Eastern Greene- Western Columbia-Eastern Columbia-Western Ulster-Eastern Ulster- Western Dutchess-Eastern Dutchess-Northern Fulton- Southern Washington-Bennington-Western Windham-Eastern Windham- 114 PM EDT Tue May 15 2018 ...TORNADO WATCH 94 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for the central and eastern Mohawk Valley, Schoharie Valley Saratoga Region, Capital District, eastern Catskills, mid Hudson Valley and Taconics of eastern New York, northwestern Connecticut, western Massachusetts, and southern Vermont. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. In addition, torrential downpours will be possible within thunderstorms. This may lead to minor flooding of poor drainage, urban and low lying areas. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation has been requested for the following counties: In New York, Albany, Columbia, Dutchess, Greene, Rensselaer, Saratoga, Schenectady, Schoharie, Ulster, Washington. In Vermont, Bennington and Windham. In Massachusetts, Berkshire. In Connecticut, Litchfield.
In the hours before
Special weather statement, May 15, 9:58 AM EDT, 3 hours 57 minutes before
Special Weather Statement
National Weather Service Albany NY
958 AM EDT TUE MAY 15 2018
NYZ047-048-051-052-058-059-151445-
Eastern Albany-Eastern Greene-Western Greene-Schoharie-Western
Schenectady-Western Albany-
958 AM EDT TUE MAY 15 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ALBANY...GREENE AND
SCHOHARIE COUNTIES...
At 957 AM EDT, radar indicated strong thunderstorms were located
along a line extending from near Cherry Valley to near Schenevus to 6
miles south of Franklin. Movement was east at 65 mph.
Winds in excess of 40 mph are possible with these storms.
These storms will be near...
Jefferson and Sharon Springs around 1005 AM EDT.
Cobleskill, Summit and Richmondville around 1010 AM EDT.
Breakabeen and North Blenheim around 1015 AM EDT.
Middleburgh, Schoharie and Central Bridge around 1020 AM EDT.
Livingstonville, Preston-Potter Hollow and Preston Hollow around
1025 AM EDT.
Berne and Prattsville around 1030 AM EDT.
Westerlo, Voorheesville and Altamont around 1035 AM EDT.
Colonie, Hunter, Guilderland, Windham and Feura Bush around 1040
AM EDT.
Other locations impacted by these storms include Shakers, Bleecker
Stadium, East Berne, West Berne, Huntersland, Beckers Corners, Broome
Center, West Fulton, Houcks Corners and Helderberg.
This Includes The Following Highways...
Interstate 88 between exits 20 and 23.
Interstate 90 between exits 6 and 25.
Interstate 87 between exits 21A and 7.
Interstate 787 between exits 1 and 4.
LAT...LON 4262 7463 4282 7465 4271 7420 4277 7382
4279 7378 4279 7377 4282 7372 4278 7370
4278 7368 4262 7376 4252 7377 4249 7378
4245 7377 4213 7418 4214 7438 4220 7453
4220 7454 4235 7443 4242 7462 4252 7471
TIME...MOT...LOC 1357Z 270DEG 55KT 4274 7475 4252 7480 4226 7513
DBTSpecial weather statement, May 15, 10:44 AM EDT, 3 hours 11 minutes before
Special Weather Statement
National Weather Service Albany NY
1044 AM EDT TUE MAY 15 2018
MAZ001-025-NYZ051>054-058>061-151545-
Northern Berkshire-Southern Berkshire-Eastern Albany-Eastern
Columbia-Western Rensselaer-Eastern Greene-Western Columbia-Western
Greene-Eastern Rensselaer-Western Albany-
1044 AM EDT TUE MAY 15 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT BERKSHIRE...COLUMBIA...
SOUTHEASTERN ALBANY...GREENE AND RENSSELAER COUNTIES...
At 1043 AM EDT, radar indicated strong thunderstorms were located
along a line extending from near Wynantskill to 10 miles west of
Coxsackie to near Fleischmanns. Movement was east at 65 mph.
Winds in excess of 40 mph are possible with these storms.
These storms will be near...
Coxsackie, Grafton, Averill Park, West Sand Lake, Center Brunswick
and Wynantskill around 1050 AM EDT.
Hudson, Hunter, New Baltimore, Berlin, Athens and Lorenz Park
around 1055 AM EDT.
Valatie, Philmont, Kinderhook and New Ashford around 1100 AM EDT.
North Adams, Chatham, Adams, Williamstown and North-South Lake
Campground around 1105 AM EDT.
Austerlitz and Florida around 1110 AM EDT.
Catskill, Monroe, Lenox, Clermont and Housatonic around 1115 AM
EDT.
Claverack, Lee and Livingston around 1120 AM EDT.
Copake, Becket and Ancram around 1125 AM EDT.
Other locations impacted by these storms include Bleecker Stadium,
Brookview, Van Hoesen Station, North Hancock, Cheshire Harbor,
Burden, Beckers Corners, Otter Hook, Climax and Harlemville.
This Includes The Following Highways...
Interstate 90 between exits 10 and 2.
Interstate 87 between exits 21 and 23.
Interstate 787 between exits 1 and 9.
LAT...LON 4267 7300 4239 7301 4238 7307 4233 7306
4225 7300 4205 7346 4205 7352 4202 7353
4208 7392 4213 7391 4218 7400 4217 7404
4210 7409 4212 7431 4220 7454 4237 7420
4277 7374 4278 7328 4275 7328 4270 7295
TIME...MOT...LOC 1443Z 271DEG 59KT 4272 7362 4235 7401 4213 7450
DBTSpecial weather statement, May 15, 11:04 AM EDT, 2 hours 51 minutes before
Special Weather Statement
National Weather Service Albany NY
1104 AM EDT TUE MAY 15 2018
VTZ013>015-151545-
Eastern Windham-Western Windham-Bennington-
1104 AM EDT TUE MAY 15 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN BENNINGTON AND SOUTHERN
WINDHAM COUNTIES...
At 1104 AM EDT, a strong thunderstorm was located over Pownal, or
near North Adams, moving east at 75 mph.
Winds in excess of 40 mph are possible with this storm.
This storm will be near...
Readsboro around 1115 AM EDT.
Wilmington around 1120 AM EDT.
Brattleboro, Vernon and Guilford Center around 1130 AM EDT.
Putney and Hinsdale around 1135 AM EDT.
Westmoreland around 1140 AM EDT.
Other locations impacted by this storm include North Vernon, South
Newfane, Goose City, East Dummerston, East Putney, Readsboro Falls,
Fairview Village, Williamsville, Whitingham and East Dover.
LAT...LON 4305 7247 4300 7244 4297 7247 4295 7253
4292 7252 4288 7255 4281 7254 4278 7251
4277 7252 4277 7249 4275 7248 4273 7264
4275 7328 4279 7329 4287 7328 4310 7244
TIME...MOT...LOC 1504Z 256DEG 65KT 4276 7320
DBTSpecial weather statement, May 15, 1:30 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Albany NY
130 PM EDT TUE MAY 15 2018
NYZ058-063-151800-
Western Ulster-Western Greene-
130 PM EDT TUE MAY 15 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ULSTER AND
SOUTHWESTERN GREENE COUNTIES...
At 130 PM EDT, a strong thunderstorm was located near Margaretville,
or 15 miles southeast of Delhi, moving east at 55 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
This storm will be near...
Phoenicia around 150 PM EDT.
Lanesville around 155 PM EDT.
Hunter and Windham around 200 PM EDT.
LAT...LON 4212 7456 4215 7453 4214 7450 4217 7445
4220 7454 4229 7447 4236 7425 4210 7416
4200 7475 4201 7478
TIME...MOT...LOC 1730Z 252DEG 48KT 4211 7471
JECThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 9:58 AM EDT | Special Weather Statement | ALY | Albany, Greene, Schoharie | 47 min |
| May 15, 10:44 AM EDT | Special Weather Statement | ALY | Columbia, Greene, Rensselaer | 61 min |
| May 15, 1:30 PM EDT | Special Weather Statement | ALY | Greene | 30 min |
| May 15, 2:20 PM EDT | Severe Thunderstorm Warning | ALY | Greene, Ulster | 40 min |
| May 15, 2:31 PM EDT | Tornado Warning | ALY | Columbia, Dutchess, Ulster | 29 min |
| May 15, 2:48 PM EDT | Tornado Warning | ALY | Ulster | 42 min |
| May 15, 2:53 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Rensselaer | 53 min |
| May 15, 2:57 PM EDT | Tornado Warning | ALY | Columbia, Dutchess | 33 min |
| May 15, 2:58 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Dutchess, Ulster | 62 min |
| May 15, 3:07 PM EDT | Severe Thunderstorm Warning | ALY | Ulster | 38 min |
| May 15, 3:34 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess, Ulster | 56 min |
| May 15, 3:42 PM EDT | Severe Thunderstorm Warning | ALY | Ulster | 48 min |
| May 15, 3:51 PM EDT | Tornado Warning | ALY | Ulster | 24 min |
| May 15, 4:15 PM EDT | Tornado Warning | ALY | Dutchess, Ulster | 30 min |
Nearby
Severe Thunderstorm Warnings in New York, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.